Alert archive / Wisconsin / Gale Watches in 2016
Gale Watch 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Feb 17, 2016, 3:06 AM CST. It took effect at Feb 18, 2016, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2016, 3:06 AM CST (09:06 UTC)
- In effect from
- Feb 18, 2016, 3:00 PM CST
- Expired
- Feb 17, 2016, 2:39 PM CST
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
752 WHUS73 KMKX 170906 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 AM CST WED FEB 17 2016 ...STRONG SOUTH WINDS DEVELOPING THURSDAY... .BRISK SOUTH WINDS AND HIGH WAVES ARE EXPECTED THURSDAY AND FRIDAY MORNING...AS LOW PRESSURE MOVES ACROSS THE LAKE SUPERIOR REGION. WINDS WILL BECOME WEST LATER FRIDAY AS AN OCCLUDED FRONT PUSHES ACROSS WISCONSIN. LMZ643>646-171715- /O.NEW.KMKX.GL.A.0003.160218T2100Z-160220T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 306 AM CST WED FEB 17 2016 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS: SOUTH WIND RISING TO UP TO 30 KNOTS WITH GUSTS TO AROUND 35 KNOTS THURSDAY AFTERNOON AND CONTINUING THURSDAY NIGHT. STRONG WEST WINDS FRIDAY INTO FRIDAY EVENING. * WAVES: WAVES 3 TO 5 FEET THURSDAY BUILDING TO 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HENTZ WWW.WEATHER.GOV/MKX
2 follow-up statements
082 WHUS73 KMKX 171515 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 915 AM CST WED FEB 17 2016 ...STRONG SOUTH WINDS DEVELOPING THURSDAY... .BRISK SOUTH WINDS AND HIGH WAVES ARE EXPECTED TO DEVELOP ON THURSDAY AND LINGER INTO FRIDAY NIGHT AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS AND WESTERN GREAT LAKES REGION. WINDS WILL BECOME WEST LATER FRIDAY AS AN OCCLUDED FRONT PUSHES ACROSS WISCONSIN. LMZ643>646-172315- /O.CON.KMKX.GL.A.0003.160218T2100Z-160220T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 915 AM CST WED FEB 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... * WINDS: SOUTH WIND RISING TO UP TO 30 KNOTS WITH GUSTS TO AROUND 35 KNOTS THURSDAY AFTERNOON AND CONTINUING THURSDAY NIGHT. STRONG WEST WINDS FRIDAY INTO FRIDAY EVENING. * WAVES: WAVES 1 TO 3 FEET THURSDAY BUILDING TO 5 TO 8 FEET BY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX MBK
491 WHUS73 KMKX 172039 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 239 PM CST WED FEB 17 2016 ...STRONG SOUTHERLY WINDS DEVELOPING THURSDAY... .SOUTHEAST WINDS WILL INCREASE THURSDAY BETWEEN DEPARTING HIGH PRESSURE AND AN APPROACHING STRONG LOW. GUSTS TO SMALL CRAFT ADVISORY LEVELS ARE LIKELY BY MID-MORNING. WINDS WILL CONTINUE TO INCREASE THROUGH THE DAY...WITH GALE FORCE GUSTS LIKELY BY MID/LATE AFTERNOON. THERE COULD BE A BIT OF A LULL IN THE GALE FORCE WINDS LATER THURSDAY NIGHT INTO FRIDAY MORNING. WESTERLY WINDS WILL PICK BACK UP THOUGH BY FRIDAY AFTERNOON BEHIND THE DEPARTING COLD FRONT. WAVES WILL BE HIGHEST FROM LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT WITH AN ONSHORE COMPONENT TO THE WINDS. WAVES WILL THEN EASE A BIT FRIDAY AS WINDS BECOME OFFSHORE. LMZ643>646-180445- /O.NEW.KMKX.SC.Y.0017.160218T1500Z-160218T2100Z/ /O.UPG.KMKX.GL.A.0003.160218T2100Z-160220T0300Z/ /O.NEW.KMKX.GL.W.0002.160218T2100Z-160220T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 239 PM CST WED FEB 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM CST THURSDAY... ...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO 9 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 9 PM CST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO 3 PM CST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS FROM MID-MORNING TO MID-AFTERNOON THURSDAY. WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO 25 KNOTS FOR LATE THURSDAY AFTERNOON THROUGH MUCH OF THURSDAY NIGHT. AFTER A BIT OF A LULL LATE THURSDAY NIGHT INTO FRIDAY MORNING...WESTERLY WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS ARE EXPECTED LATE FRIDAY MORNING INTO THE EVENING. * WAVES: 1 TO 3 FEET THURSDAY MORNING BUILDING TO 6 TO 9 FEET BY THURSDAY EVENING. WAVES WILL SLOWLY EASE ON FRIDAY...FALLING TO 3 TO 5 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Feb 16, 9:08 PM CST, 5 hours 58 minutes earlier.
Area forecast discussion, Feb 16, 9:08 PM CST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 908 PM CST TUE FEB 16 2016 .UPDATE... LOW CLOUD DECK ERODING IN SUBSIDENCE BEHIND DEPARTING SHORT WAVE TROUGH A BIT FASTER THAN EARLIER EXPECTED...WHICH THE NEW NAM LAYER RH FORECASTS ARE HANDLING WELL. HAVE DROPPED LOW TEMPERATURES ONLY A FEW DEGREES FROM PREVIOUS FORECAST AS ENOUGH GRADIENT WINDS EXPECTED OVERNIGHT TO KEEP BOUNDARY LAYER SOMEWHAT MIXED AND LOWEST DEW POINTS UPSTREAM LOOK TO STAY NORTH AND NORTHEAST OF FORECAST AREA. STILL EXPECT DEW POINTS IN THE +10F TO +15F RANGE IN THE SOUTHERN HALF OF THE CWA WITH +4F TO +8F IN THE NORTH...AND LOWS COULD TANK TO THOSE LEVELS IF WINDS COMPLETELY DECOUPLE. && .AVIATION/06Z TAFS/... AREA OF CLEARING WITHIN SUBSIDENT REGIME OVER NORTHWEST WISCONSIN AND MINNESOTA IS ADVANCING STEADILY TOWARDS SOUTHERN WISCONSIN. AT LEAST PARTIAL CLEARING IS EXPECTED FOR MOST AREAS BY AROUND MIDNIGHT AT THE LATEST. ALREADY SEEING SOME CLOUD EROSION NORTHWEST OF MADISON WHERE CIGS WERE RISING TO AROUND 2.5 TO 3 KFT. AS SUCH...WILL TREND A BIT MORE OPTIMISTIC WITH SKY COVER IN THE SHORT TERM FOR THE 03Z TAF UPDATES. WILL HAVE TO KEEP AN EYE AREA OF LOW CLOUDS CURRENTLY OVER NORTHEAST WISCONSIN...BUT PARCEL TRAJECTORIES SUGGEST THEY SHOULD STAY NORTH OF THE TAF SITES TONIGHT. && .PREV DISCUSSION... /ISSUED 244 PM CST TUE FEB 16 2016/ TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE IS HIGH THE LAST OF A BAND OF LIGHT SNOW SHOWERS WILL MOVE OUT OF THE FORECAST AREA THIS EVENING AS A CLIPPER SYSTEM TRANSLATES THROUGH THE MISSISSIPPI RIVER VALLEY DOWN OVER THE SOUTHEASTERN UNITED STATES. NO ACCUMULATIONS ARE EXPECTED WITH THE REMAINING SNOW SHOWERS AS RAP AND NAM BUFKIT SOUNDINGS INDICATE DRYING WITHIN THE DENDRITIC SNOW GROWTH ZONE. AS THE LAST OF THE SNOW MOVES OUT...WINDS WILL VEER TO A MORE NORTHWESTERLY DIRECTION OVERNIGHT...WHICH SHOULD HELP ENHANCE COLD AIR ADVECTION...REDUCING TEMPERATURES. MODEL 925 MB TEMPERATURES LOOK TO BE GENERALLY BETWEEN -12 AND -7C...TAKING THE ECMWF...NAM...AND GFS MODELS INTO ACCOUNT. OVERNIGHT LOWS SHOULD RANGE FROM THE MID TO UPPER TEENS. CLOUDS LOOK TO SLOWLY DETERIORATE OVERNIGHT AS A DRIER AIR MASS SLOWLY MOVES IN FROM THE NORTH AFTER MIDNIGHT. SFC HIGH PRESSURE MOVING SOUTHEAST FROM MANITOBA WILL TRANSLATE OVER OUR REGION...KEEPING CONDITIONS QUIET FOR WEDNESDAY. EXPECTING PARTLY TO MOSTLY SUNNY SKIES DURING THE DAY WEDNESDAY...BUT HIGH TEMPERATURES WILL BE COOLER THAN THEY WERE TUESDAY AS HIGHS REACH INTO THE MID TO UPPER 20S. WEDNESDAY NIGHT...FORECAST CONFIDENCE IS HIGH. HIGH PRESSURE WILL CONTINUE TO SLIDE OFF TO THE EAST. SOUTHERLY WINDS WILL BE INCREASING...BUT GENERALLY ABOVE A DECOUPLED BOUNDARY LAYER DURING THE OVERNIGHT HOURS. THE LOW TEMP WILL LIKELY OCCUR RIGHT AFTER SUNSET...THEN SLOWLY RISE AS ELEVATED WARM ADVECTION ARRIVES. DESPITE THE WAA...MOISTURE IS LIMITED...SO STILL DRY. THURSDAY THROUGH FRIDAY...FORECAST CONFIDENCE IS MEDIUM. A STRONG MID LEVEL SHORT WAVE WILL BEGIN TO KICK OUT OF THE NRN ROCKIES AND INTO THE WESTERN DAKOTAS BY LATE THU AFTERNOON. SFC CYCLOGENESIS WILL BEGIN ON THU OVR THE NRN HIGH PLAINS. THE INCREASING SOUTHERLY WINDS WILL BRING SUSTAINED AND VERY DEEP WARM AIR ADVECTION TO HIT WRN WI THU AFTN...THEN CONTINUES INTO EARLY FRIDAY MORNING. THERE/S A SMALL CHANCE OF LIGHT RAIN ACROSS THE WEST LATE THURSDAY AFTERNOON. BUT PRECIP CHANCES INCREASE AND SPREAD ACROSS THE REST OF SRN WISCONSIN OVERNIGHT INTO FRIDAY. THE BEST CHANCE WILL BE FOCUSED NORTH OF MILWAUKEE AND MADISON. TEMPS WILL STAY WARM ENOUGH TO KEEP IT ALL RAIN. THE TRACK OF THE SFC LOW HAS STRONG CONSENSUS AMONG THE MODELS...MOVING ACROSS THE U.P. OF MICHIGAN ON FRIDAY. THIS PUTS US SOLIDLY IN THE WARM SECTOR. THE SYSTEM WILL BE OCCLUDED...BUT IT/S POSSIBLE THE SFC WARM FRONT WILL GET JUST NORTH OF THE WI/IL STATE LINE BETWEEN 6-10AM FRI MORNING. IT STILL LOOKS LIKE WE WILL BE ABLE TO HIT THE LOWER AND POSSIBLY MID 50S FROM KJVL TO KENW. THE SFC TROUGH/COLD FRONT STRETCHING SOUTH FROM THE LOW WILL LIKELY MOVE ACROSS THE AREA BY MID DAY. THIS WILL BE FOLLOWED BY A SHOT COLD AIR ADVECTION THAT WILL LIKELY ONLY LOWER TEMPS A BIT DURING THE AFTERNOON. IF WE GET SOME CLEARING IN THE DRY SLOT BEHIND THE FRONT...WE MAY EVEN SEE TEMPS RISE A BIT. FRIDAY NIGHT THRU SATURDAY NIGHT...FORECAST CONFIDENCE MEDIUM. HIGH PRESSURE BUILDS IN QUICKLY IN THE WAKE OF THE DEPARTING LOW. WE DON/T SEE STRONG COLD ADVECTION BEHIND THE LOW...SO SATURDAY IS SHAPING UP TO BE QUITE MILD AGAIN WITH HIGHS HITTING THE MID AND UPPER 40S. IF WE CAN GET MORE SUNSHINE...IT/S POSSIBLE WE COULD SEE SOME LOW 50S ACROSS THE SOUTH AGAIN. DRY THIS PERIOD. SUNDAY AND MONDAY...FORECAST CONFIDENCE IS MEDIUM. A VERY WEAK TROUGH DROPPING SOUTHEAST THROUGH THE GREAT LAKES WILL BRING US A SMALL CHANCE OF LIGHT PRECIP THROUGH THIS PERIOD. NOT MUCH IMPACT FOR SURE. TEMPS WILL BEGIN TO SINK CLOSER TO SEASONAL LEVELS ONCE THIS MOVES THROUGH BY MONDAY INTO TUESDAY. AVIATION/00Z TAFS/... MAINLY MVFR CONDITIONS...WITH THE POTENTIAL FOR IFR CIGS AND VSBYS...TO CONTINUE FOR THE REST OF THE AFTERNOON AS SOME FLURRIES/- SN CONTINUES TO MOVE THROUGH S WI. VSBYS WILL IMPROVE ONCE THE LIGHT SNOW MOVES OUT...WHICH SHOULD BE BETWEEN 6 AND 9 PM CST TONIGHT. ANY SNOW THAT FALLS WILL BE MORE OF THE DRY TYPE WITH SNOW-TO-LIQUID RATIOS OF 16:1 THIS EVENING AND OVERNIGHT. MODEL SOUNDINGS INDICATE LOW LEVEL LAPSE RATES WILL REMAIN STEEP OVERNIGHT...WHICH SHOULD KEEP LOW CIGS IN THE AREA...WITH CIG HEIGHTS BETWEEN 1-3 KFT POSSIBLE. NORTHWESTERLY WINDS WILL SLOWLY VEER TO A MORE NORTHERLY DIRECTION BY WEDNESDAY MORNING...WITH MORE NORTHEAST TO EASTERLY WINDS POSSIBLE DURING THE DAY WEDNESDAY AS AN AREA OF HIGH PRESSURE MOVES IN FROM CANADA. EXPECT VFR SKY CONDITIONS DURING THE DAY WEDNESDAY AS SKIES WILL CHANGE FROM OVC/BKN CATEGORIES OVERNIGHT TO SCT/FEW AS A DRIER AIR MASS ASSOCIATED WITH THE SFC HIGH PRESSURE MOVES IN. MARINE... GUSTY WINDS AND HIGH WAVES ARE POSSIBLE THURSDAY INTO FRIDAY NIGHT ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN...AS LOW PRESSURE PASSES BY TO THE NORTHWEST OF THE AREA. GUSTS COULD BE BETWEEN 25- 30 KTS THURSDAY AFTERNOON AND EVENING. A TIGHT PRESSURE GRADIENT IS EXPECTED DURING THIS TIME...WHICH SHOULD BRING THESE GUSTY WINDS AND BUILDING WAVES. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THIS PERIOD IN LATER FORECASTS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...REM/SPM TONIGHT/WEDNESDAY AND AVIATION/MARINE...JTS WEDNESDAY NIGHT THROUGH TUESDAY...DAVIS
Hazardous weather outlook, Feb 16, 3:18 PM CST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 PM CST TUE FEB 16 2016 WIZ046-047-051-052-056>060-062>072-172130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 318 PM CST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-172130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 318 PM CST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THURSDAY THROUGH FRIDAY NIGHT AS STRONG LOW PRESSURE MOVES ACROSS THE NORTHERN GREAT LAKES. JTS WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:39 PM CST | Gale Warning | MKX | 61 hr | |
| Feb 17, 2:39 PM CST | Small Craft Advisory | MKX | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.